MAUDE Adverse Event Report: STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D8.0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D8.0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02276080
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
Broken during diaphyseal reaming.Used in reverse rotation.Update september 18, 2025.How was the event resolved? the 8.0mm reamer broke, so an 8.5mm reamer was used instead.The reamer was removed by backstroking it with pliers and a hammer.If the device was broken or damaged: was there hard/dense bone? unknown but patient was in their 40's so, it was not soft.Was there any debris reported? were they all removed from the surgical field/patient? no fragments were visible to the naked eye.X-rays were taken during and post-surgery, but no fragments were found.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned reamer was confirmed based on the catalog # and the lot # marked.The instrument is broken in two parts, both parts have been returned.The part is severely deformed and shows significant signs of wear, such as scratches and notches.The breakage point at the beginning of the shaft indicates high torsional forces, as the material has been torn off in a spiral pattern.This deformation of the material is an indication of high forces acting on it, resulting in a ductile fracture.Based on investigation, the root cause was attributed to an user related issue.It was reported that the reamer was used in reverse rotation.Given that the fracture occurred at the beginning of the shaft, it could be concluded that the breakage was caused by excessive torsional being applied to the reamer, most probably using a power tool.In this case, please refer to: bixcut instructions for use l22000065 rev ab, 06-2022 7.2 intra-operative.Never operate an intramedullary reamer in a counter-clockwise direction.Doing so causes the reamer shaft spiral to open and may lead to additional trauma.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
BIXCUT - IM REAMER, MOD. TRINKLE FITTING D8.0X480MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23316688
Report Number0008031020-2025-01932
Device Sequence Number17353076
Product Code LXH
UDI-Device Identifier04546540145802
UDI-Public04546540145802
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276080
Device Lot NumberK0187DA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown